MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MIS PEDICLE SCREW Ø6 MM CANNULATED TAPERED TAP UNDERSIZED; SURGICAL INSTRUMENT FOR SPINE SURGERY

MEDACTA INTERNATIONAL SA MIS PEDICLE SCREW Ø6 MM CANNULATED TAPERED TAP UNDERSIZED; SURGICAL INSTRUMENT FOR SPINE SURGERY
Catalog Number 03.51.10.0240
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 30 july 2019: lot 1852519: (b)(4) items manufactured and released on 09-oct-2018.No anomalies found related to the problem.To date 1 another similar event reported.
 
Event or Problem Description
During surgery the cannulated tip of the instrument partially broke.The fragment was not found in the surgery room.The fluoroscopy didn't show the presence of the piece in the patient.
 
Additional Manufacturer Narrative
On september 18th 2019 the instrument involved in the event returned.Visual inspection performed by r&d project manager: the threaded tips of the instruments is broken.The event can occurred due to wrong manoeuvre (e.G.High leverage applied during bone tapping, or change of direction of the hole during bone tapping) or wrong maintenance (e.G.Storage and shipping).The small instrument fragment was not found in the operating room neither in the patient using fluoroscopy.The bone tap, due to this damage, is no more functional (it cannot create the trajectory for screw insertion as required, according pedicle screw profile).Bone tap is a standard instrument for pedicle screw placement.The design and dimensions are driven by dimensions of the relevant screw.The material is stainless steel (aisi 431 or aisi 630) which is a standard material for such application.

Brand Name
MIS PEDICLE SCREW Ø6 MM CANNULATED TAPERED TAP UNDERSIZED
Common Device Name
SURGICAL INSTRUMENT FOR SPINE SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8924579
Report Number3005180920-2019-00698
Device Sequence Number19505107
Product Code LXH
UDI-Device Identifier07630971230934
UDI-Public07630971230934
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.51.10.0240
Device Lot Number1852519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2019
Supplement Date Received by Manufacturer07/25/2019
Initial Report FDA Received Date08/23/2019
Supplement Report FDA Received Date10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age18 YR